Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 110, NWS Charleston, SC

June 16, 2011McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 16, 2011, 10:31 PM EDT for McIntosh County, Georgia. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2011, 10:31 PM EDT (02:31 UTC)
Expired
Jun 16, 2011, 11:30 PM EDT
In force
59 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 109 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 10:52 PM EDTHAIL 0.75Shellman Bluff, GABROADCAST MEDIA RELAYED PUBLIC REPORT OF DIME SIZE HAIL.
Jun 16, 11:02 PM EDTTSTM WND DMG4 Wnw Ridgeville, GADISPATCH CENTER REPORTED TREES DOWN ON HWY 251 NEAR THE BEND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 2.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1660 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1834 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WUUS52 KCHS 170231
SVRCHS
GAC191-170330-
/O.NEW.KCHS.SV.W.0110.110617T0231Z-110617T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1031 PM EDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 1130 PM EDT

* AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR COX...MOVING EAST AT 20 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  COX...TOWNSEND...DARIEN...EULONIA...RIDGEVILLE...CARNIGAN...
  MERIDIAN...CRESCENT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3131 8136 3129 8142 3133 8144 3135 8151
      3143 8161 3147 8162 3151 8166 3165 8125
      3161 8119 3154 8118 3154 8117 3148 8119
      3140 8125 3137 8124 3137 8127 3131 8125
      3129 8129
TIME...MOT...LOC 0231Z 272DEG 18KT 3141 8159

$$

JAQ
3 follow-up statements
325 
WWUS52 KCHS 170256
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1056 PM EDT THU JUN 16 2011

GAC191-170330-
/O.CON.KCHS.SV.W.0110.000000T0000Z-110617T0330Z/
MCINTOSH GA-
1056 PM EDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR MCINTOSH COUNTY...

AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DARIEN...OR ABOUT OVER DARIEN...MOVING EAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BLACKBEARD
ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...MERIDIAN...
PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...
TOWNSEND...VALONA AND WOLF ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3131 8136 3129 8142 3133 8144 3135 8151
      3143 8161 3147 8162 3151 8166 3165 8125
      3161 8119 3154 8118 3154 8117 3148 8119
      3140 8125 3137 8124 3137 8127 3131 8125
      3129 8129
TIME...MOT...LOC 0256Z 272DEG 18KT 3141 8144

$$

JAQ
323 
WWUS52 KCHS 170312
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1112 PM EDT THU JUN 16 2011

GAC191-170330-
/O.CON.KCHS.SV.W.0110.000000T0000Z-110617T0330Z/
MCINTOSH GA-
1112 PM EDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR EASTERN MCINTOSH COUNTY...

AT 1107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SHELLMAN BLUFF...OR ABOUT 14 MILES NORTHEAST OF
DARIEN...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BLACKBEARD
ISLAND...CARNIGAN...CRESCENT...DARIEN...MERIDIAN...PINE HARBOR...
RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...VALONA AND WOLF ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TREES WERE REPORTED DOWNED IN DARIEN WITH THIS STORM. IF YOU ARE IN 
THE PATH OF THE STORM...SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3133 8144 3134 8148 3159 8141 3164 8123
      3160 8119 3155 8119 3154 8117 3148 8119
      3140 8125 3137 8124 3137 8127 3131 8125
      3129 8129 3131 8139 3129 8142
TIME...MOT...LOC 0312Z 255DEG 25KT 3155 8128

$$

JAQ
615 
WWUS52 KCHS 170329
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1129 PM EDT THU JUN 16 2011

GAC191-170339-
/O.EXP.KCHS.SV.W.0110.000000T0000Z-110617T0330Z/
MCINTOSH GA-
1129 PM EDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCINTOSH COUNTY WILL
EXPIRE AT 1130 PM EDT...

AT 1129 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH 
PROMPTED THE WARNING HAD MOVED OFFSHORE AND OUT OF THE WARNED 
AREA...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO 
EXPIRE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3133 8144 3134 8148 3159 8141 3164 8123
      3160 8119 3155 8119 3154 8117 3148 8119
      3140 8125 3137 8124 3137 8127 3131 8125
      3129 8129 3131 8139 3129 8142
TIME...MOT...LOC 0329Z 255DEG 25KT 3158 8115

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 8:13 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 16, 8:13 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
813 PM EDT THU JUN 16 2011

.SYNOPSIS...
WEAK HIGH PRESSURE WILL SET UP OVER THE ATLANTIC...WHILE A COLD
FRONT STALLS TO THE NORTH OF THE FORECAST AREA THROUGH THE
WEEKEND. THIS FRONT WILL EITHER DRIFT INTO THE AREA EARLY NEXT
WEEK OR DISSIPATE IN THE VICINITY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
WATER VAPOR IMAGERY DEPICTS A CLOSED UPPER LEVEL LOW TRACKING EAST
ACROSS THE NORTHERN OHIO VALLEY AND SOUTHERN GREAT LAKES
REGION THIS EVENING...WITH A SHEAR AXIS EXTENDING SOUTHWARD ACROSS THE
CAROLINAS AND INTO CENTRAL GEORGIA. AT THE SURFACE...ATLANTIC HIGH
PRESSURE PREVAILS WITH A LEE SIDE TROUGH IN PLACE ACROSS THE
MIDLANDS OF SOUTH CAROLINA.

CONVECTION HAS DEVELOPED ALONG THE BASE OF THE SHEAR AXIS ACROSS
SOUTHERN GEORGIA...WHERE SURFACE BASED INSTABILITY IS MAXIMIZED.
SOME OF THESE STORMS COULD SHIFT NORTH OF THE ALTAMAHA RIVER
DURING THE REMAINDER OF THE EVENING PROVIDING THE BEST POTENTIAL
FOR ANY CONVECTION WITHIN THE FORECAST AREA. HOWEVER...THE LOCAL
4KM RF SHOWS SOME CONVECTION FIRING ACROSS PARTS OF INLAND
SOUTHEAST SOUTH CAROLINA TOWARD MIDNIGHT IN RESPONSE TO THE
APPROACHING SHEAR AXIS...WITH THE CONVECTION THEN SPREADING TOWARD
THE COAST DURING THE EARLY OVERNIGHT HOURS. ANY LINGERING SHOWER
AND THUNDERSTORM ACTIVITY SHOULD DISSIPATE OR MOVE OFFSHORE BY
LATE TONIGHT.

IMPRESSIVE SMOKE FROM NUMEROUS FIRES IN FAR SOUTHERN GEORGIA IS
ALREADY IMPACTING PORTIONS OF TATTNALL...LONG AND MCINTOSH
COUNTIES. NOAA HYSPLIT INDICATES THE SMOKE SPREADING A BIT FARTHER
NORTH TOWARD THE SAVANNAH RIVER DURING THE OVERNIGHT HOURS. HAVE
INDICATED AREAS OF SMOKE IN THE GRIDS FOR THESE AREAS THOUGH THE
NIGHT AS A RESULT. A BIT CONCERNED THAT VISIBILITIES WILL BECOME
REDUCED IN THE SMOKE AS THE INVERSION STRENGTHENS SO THIS WILL BE
SOMETHING TO MONITOR THROUGH THE NIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE UPPER LOW OVER THE GREAT LAKES WILL CONTINUE TO TRACK TOWARD THE
NORTHEAST COAST THROUGH FRIDAY...WITH HEIGHTS ALOFT STEADILY
BUILDING ACROSS THE REGION THROUGH THE WEEKEND. MODELS CONTINUE TO
SUGGEST SEVERAL WEAK DISTURBANCES PASSING OVER THE AREA THROUGH
SUNDAY...HOWEVER...THE UPPER RIDGE COULD REDUCE COVERAGE OF PRECIPITATION.
THUS...WILL STILL MAINTAIN PERIODS OF SLIGHT CHANCE POPS FRIDAY
THROUGH SUNDAY...ESPECIALLY DURING THE FAVORED TIMES OF AFTERNOON AND
EARLY EVENING.

TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH SUNDAY WITH MID
TO UPPER 90S EXPECTED FOR MOST AREAS. SOME INLAND AREAS ACROSS
SOUTHEAST GEORGIA COULD EVEN BRIEFLY REACH 100 DEGREES IN THE
AFTERNOON. AREAS ALONG THE BEACHES WILL GENERALLY REMAIN IN THE
UPPER 80S. ALL RECORDS APPEAR TO BE SAFE AT THIS POINT...HOWEVER IF
CLOUD COVERAGE ALONG THE SEA BREEZE AND SHORTWAVE ENERGY DOES NOT
MATERIALIZE...THEN KCHS AND KSAV COULD POSSIBLY REACH RECORD HIGHS
OVER THE NEXT SEVERAL DAYS. MOST AREAS AWAY FROM THE COAST WILL
LIKELY SEE HEAT INDICES TOUCH 100 TO 102 DEGREES DURING THE PEAK
HEATING TIME PERIODS. DO NOT EXPECT ANY HEAT ADVISORIES WILL
BE NECESSARY AT THIS TIME...BUT WILL HAVE TO CLOSELY MONITOR THIS AS
A FEW ISOLATED AREAS COULD SEE HEAT INDICES CLIMB A DEGREE OR TWO
HIGHER.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
UPPER RIDGING ACROSS THE SOUTHERN PLAINS AND WESTERN GULF OF
MEXICO WILL CONTINUE TO STRETCH INTO THE SOUTHEAST STATES INTO
EARLY NEXT WEEK. FORECAST MODELS HINT THAT THE LINGERING FRONT TO
THE NORTH AND ITS ASSOCIATED WAVE OF LOW PRESSURE WILL ATTEMPT TO
SLIP SOUTH TOWARD THE FORECAST AREA BY EARLY NEXT WEEK...EITHER
DISSIPATING OVER THE REGION OR PULLING INTO THE ATLANTIC WATERS.
DETAILS OF THESE SYNOPTIC SCALE FEATURES ARE STILL REPRESENTED
DIFFERENTLY BETWEEN MID RANGE MODEL SOLUTIONS...AND WILL CONTINUE
TO FORECAST JUST SLIGHT CHANCE POPS THROUGH WEDNESDAY FOR THE
CLIMATOLOGICALLY FAVORED AFTERNOON/EVENING HOURS. TEMPERATURES
WILL CONTINUE TO RUN SLIGHTLY ABOVE NORMAL THROUGH THE EXTENDED
PERIOD...WITH HIGHS GENERALLY IN THE LOW TO MID 90S AWAY FROM THE
COAST AND LOWS IN THE LOW 70S EACH NIGHT.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH 00Z SATURDAY AT KCHS AND KSAV.
THERE IS SOME POTENTIAL FOR SMOKE FROM WILDFIRES ACROSS SOUTHEAST
GEORGIA AND NORTHERN FLORIDA TO IMPACT KSAV LATER TONIGHT ACCORDING
TO THE NOAA HYSPLIT MODEL. AS THE NOCTURNAL INVERSION
STRENGTHENS...VISIBILITIES COULD GET REDUCED TO MVFR LEVELS OR
LOWER AT TIMES. FOR NOW THE KSAV TAF INDICATES VISIBILITIES OF
6SM IN SMOKE FROM 08-13Z.

EXTENDED AVIATION OUTLOOK...WILL MONITOR SMOKE FROM WILDFIRES
ACROSS SOUTHEAST GEORGIA AND NORTHERN FLORIDA...WHICH COULD REDUCE
VSBY AT TIMES THROUGH THE WEEKEND.

&&

.MARINE...
FAIRLY TRANQUIL CONDITIONS ON THE WATERS ATTM. OVERNIGHT SURGE OF
WINDS OF 15-20 KNOTS WILL RESULT IN AN INCREASE OF SEAS...BUT
THEY SHOULD REMAIN WELL BELOW 5 FEET.

A MAINLY SOUTH TO SOUTHWESTERLY FLOW WILL PREVAIL ACROSS THE
WATERS AS ATLANTIC SURFACE RIDGE LINGERS INTO THE WEEKEND.
NOCTURNAL SURGES OF 15 TO 20 KNOTS ARE LIKELY AT TIMES EACH NIGHT
WITH SOME LOCAL ENHANCEMENTS NEAR THE LAND/SEA INTERFACE EACH
AFTERNOON. PREVAILING SOUTH TO SOUTHWESTERLY FLOW WILL AID IN
BUILDING SEAS OVER THE WEEKEND. GENERALLY HAVE 2 TO 4 FOOT SEAS
THROUGH THIS PERIOD...HOWEVER SOME 5 FOOT SEAS ARE POSSIBLE ACROSS
THE FAR OUTER WATERS.

&&

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES ARE STARTING TO INCREASE AND IT APPEARS THAT TIDE
LEVELS COULD ONCE AGAIN EXCEED 7.0 FT MLLW AT CHARLESTON HARBOR AT
THE TIME OF HIGH TIDE THIS EVENING. THEREFORE...A COASTAL FLOOD
ADVISORY WILL BE ISSUED FOR THE SOUTHERN SOUTH CAROLINA COAST.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT FOR SCZ048>052.
MARINE...NONE.

&&

JAQ
Hazardous weather outlook, Jun 16, 8:26 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
826 PM EDT THU JUN 16 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047-052-171000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
826 PM EDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ048>051-171000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
826 PM EDT THU JUN 16 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 16, 9:36 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
936 PM EDT THU JUN 16 2011

GAZ138-170200-
INLAND LIBERTY-
936 PM EDT THU JUN 16 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY COUNTY
THROUGH 1000 PM EDT...

AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FORT STEWART...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FLEMINGTON...FORT STEWART...HINESVILLE...MCINTOSH AND CROSSROADS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3189 8140 3170 8147 3187 8172 3198 8167
TIME...MOT...LOC 0136Z 295DEG 15KT 3190 8162

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:36 PM EDTSpecial Weather StatementCHSLiberty24 min
Jun 16, 10:48 PM EDTSpecial Marine WarningCHS117 min
Jun 16, 11:45 PM EDTSpecial Marine WarningCHS2 hr
Jun 17, 12:43 AM EDTSpecial Weather StatementCHSMcIntosh32 min
Jun 17, 1:04 AM EDTSpecial Marine WarningCHS116 min
Jun 17, 1:11 AM EDTSpecial Weather StatementCHSMcIntosh49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.